Jump to content

Photo

Those Who Take High Estrogen Bc For Acne, I Have Questions.

hormones estrogen zovia kelnor diane birth control acne side effects spiro spironolactone

3 replies to this topic

#1 kmichellemiller

kmichellemiller

    Junior Member

  • Members
  • Posts & Likes
    Posts: 31
    Likes: 4
About Me
  • Gender:Female
  • Location:Ohio!
  • Joined: 11-January 09

Posted 07 March 2012 - 03:53 PM

Hi ladies, I started taking Kelnor (generic of Zovia/Demulan). This is a high estrogen pill, since those typically help acne. However, the older I get, the more I worry about my health and the more research I do, the more it seems like BC and synthetic hormones are awful for women. How do you feel? I'm also trying to get in the best shape of my life and I've read that estrogen increases fat cell size, breaks down connective tissue, and increases cellulite. I'm so torn, I want so badly to have clear skin, but it seems like it comes with a price. Even if I only took Kelnor for a little while and went off of it, obviously my acne would come back (and probably be furious). Can I please get some insight? Have you had any side effects while on BC?

Also, what's the deal with spironolactone? Does that help on it's own? If I were interested in getting that, who prescribes it? OB/GYN?

#2 HapaMommy

HapaMommy

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 157
    Blog Entries: 1
    Likes: 9
About Me
  • Gender:Female
  • Location:Colorado
  • Interests:Karaoke, dancing (hip hop, African), cardio (sculpting, kickboxing), dogs, kids.
  • Joined: 11-February 12

Posted 07 March 2012 - 06:47 PM

I took Ortho-Cept for 12 years and then Yasmin for 8. The only reason I switched was because my skin and hormones changed with age causing a reaction to the Ortho-Cept. It helped clear my mild-moderate acne. The only side effects I had were vaginal dryness (slight) and nausea for the first month. I had a decrease in PMS symptoms, less cramping and lighter shorter periods. If you read the side effects are worse for women with preexisting conditions such as blood clots and hypertension. Some women do experience weight gain and inability to lose weight. I gained only 5-8 pounds and lost it once I stopped. Some women gain more. Taking it also results in lessening the risk of ovarian cancer. Of course long term use could result in other side effects so after I had my kids I decided to go hormone free. My OB/GYN prescribed my pills and I don't believe either was high estrogen. They were called combination pills. My acne did come back mildly after I got off of them but once my hormones stabilized it's been manageable using Differin 0.3% and initially taking doxycycline to wipe out the stubborn acne. Good luck!

#3 FSAS

FSAS

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 524
    Likes: 13
About Me
  • Gender:Female
  • Location:Melbourne, VIC
  • Joined: 28-November 10

Posted 07 March 2012 - 09:41 PM

high estrogen bc never helped me, im on diane now which is really used to 'clear' peoples skin. Unless i have servere acne and this is just the pill doing its best i dont know as i jumped on it a year ago as SOON as my skin went insane for no apparent reason. im 20 now and still on it but its doing nothing really great for my skin, still a expolosion aftermath. however i only gained a bit of weight after the first 2-3 months, after that i actually started losing weight now im just average. i took spiro at the same time, and that REALLY helped also kept my weight down as it gets rid of excess water in you so less water weight. i realllly love it. i came off it months last year, it worked wonders but i wanted to see how id go without it as its hard to get a perscription and was worried id never get another one etc came off it, acne came back. i currently hate life. :/

#4 KateLibby

KateLibby

    Junior Member

  • Members
  • Posts & Likes
    Posts: 53
    Likes: 6
About Me
  • Gender:Female
  • Joined: 26-January 12

Achievements

     

Posted 12 March 2012 - 09:12 AM

I took ortho novum starting at 18. Then ortho tri cyclen starting at 25. Took that until 35. Never gained any weight from the pill. But I have always exercised and tried to eat well. The only time I gained weight is when I stopped exercising for 6 months or so. When I started exercising again I lost the weight. I know ortho tri has 35 mg of estrogen. Don't remember what ortho novum has.

So in my experience it didn't for me. Hope that helps. And a gyno or a derm can prescribe spiro. I have never taken it but did a lot of research on it because my daughter has been breaking out. Actually they say some doctors like for you to take birth control with it because it can mess with your periods. Google it. There is tons of info out there about it.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users